Texas, 2005

Hail in Texas, April 5, 2005

April 5, 2005 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 5, 10:00 PM CST, 35 minutes earlier.

Area forecast discussion, Apr 5, 10:00 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CDT TUE APR 5 2005

.DISCUSSION...
HAVE UPDATED THE ZONES TO REMOVE THE TORNADO WATCH NUMBER 125 AND INCLUDE
SEVERE THUNDERSTORM WATCH NUMBER 127.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  75  55  70 /  70  30  10  10
MLU  63  74  55  69 /  70  50  20  10
DEQ  57  72  48  67 /  70  50  20  10
TXK  59  74  54  67 /  70  50  20  10
ELD  62  74  53  68 /  70  50  20  10
TYR  58  75  52  70 /  70  10  10  10
GGG  60  75  53  70 /  70  10  10  10
LFK  61  80  52  73 /  70  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

06
Hazardous weather outlook, Apr 5, 11:00 AM CST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 5 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE
AREA THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM
AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND
EARLY WEDNESDAY. THUNDERSTORMS WILL DEVELOP OVER OKLAHOMA AND NORTH
TEXAS THIS AFTERNOON AND MOVE INTO SOUTHEAST OKLAHOMA AND THE
WESTERN PORTIONS OF NORTHEAST TEXAS BY LATE AFTERNOON. THE STORMS
WILL THEN SPREAD ACROSS THE REMAINDER OF NORTHEAST TEXAS...NORTH
LOUISIANA AND SOUTHWEST ARKANSAS TONIGHT. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH THESE
THUNDERSTORMS. HOWEVER DUE TO STRONG SHEAR...ISOLATED TORNADOES WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Apr 5, 8:50 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             12 NW JACKSONVILLE      32.09N 95.40W
04/05/2005  3.00 INCH        CHEROKEE           TX   BROADCAST MEDIA

            TEA CUP SIZED HAIL FELL AT CHEROKEE LANDING ON THE EAST
            SIDE OF LAKE PALESTINE ON THE SOUTHERN TIP OF THE LAKE
            NEAR THE DAM

0845 PM     HAIL             10 NW JACKSONVILLE      32.07N 95.38W
04/05/2005  0.75 INCH        CHEROKEE           TX   LAW ENFORCEMENT

            PENNY SIZED HAIL FELL IN THE COMMUNITY OF CUNEY

0850 PM     HAIL             5 WNW BULLARD           32.17N 95.40W
04/05/2005  2.75 INCH        SMITH              TX   BROADCAST MEDIA

            GOLFBALL TO BASEBALL SIZED HAIL FELL IN THE COMMUNITY OF
            TEASELVILLE

0850 PM     HAIL             5 W TROUP               32.14N 95.21W
04/05/2005  1.75 INCH        SMITH              TX   LAW ENFORCEMENT

0855 PM     HAIL             5 S TYLER               32.26N 95.30W
04/05/2005  0.88 INCH        SMITH              TX   BROADCAST MEDIA

            NICKEL SIZED HAIL FELL IN FLINT

0855 PM     HAIL             5 S BULLARD             32.07N 95.32W
04/05/2005  0.88 INCH        CHEROKEE           TX   BROADCAST MEDIA

            NICKEL SIZED HAIL FELL AT MOUNT SELMAN

0855 PM     HAIL             BULLARD                 32.14N 95.32W
04/05/2005  1.00 INCH        CHEROKEE           TX   BROADCAST MEDIA

&&

15
Local storm report, Apr 5, 9:23 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             1 N TROUP               32.16N 95.12W
04/05/2005  2.00 INCH        SMITH              TX   LAW ENFORCEMENT

0925 PM     HAIL             2 SE WHITEHOUSE         32.21N 95.20W
04/05/2005  0.88 INCH        SMITH              TX   BROADCAST MEDIA

0930 PM     HAIL             1 N TROUP               32.16N 95.12W
04/05/2005  1.50 INCH        SMITH              TX   BROADCAST MEDIA

            PING PONG BALL SIZED HAIL NEAR TROUP

0935 PM     HAIL             5 W HENDERSON           32.16N 94.88W
04/05/2005  1.75 INCH        RUSK               TX   LAW ENFORCEMENT

            GOLFBALL SIZED HAIL FELL IN THE COMMUNITY OF JOINERVILLE

0935 PM     HAIL             8 W HENDERSON           32.16N 94.93W
04/05/2005  1.00 INCH        RUSK               TX   BROADCAST MEDIA

            QUARTER SIZED HAIL FELL AT TURNERTOWN ON HIGHWAY 64 WEST
            OF HENDERSON

0940 PM     HAIL             HENDERSON               32.16N 94.80W
04/05/2005  1.25 INCH        RUSK               TX   TRAINED SPOTTER

            HALF DOLLAR SIZED HAIL FELL IN DOWNTOWN HENDERSON

0945 PM     HAIL             10 SE HENDERSON         32.05N 94.68W
04/05/2005  0.75 INCH        RUSK               TX   TRAINED SPOTTER

            HAIL FELL ABOUT 10 MILES EAST OF LANEVILLE

0955 PM     HAIL             2 NE HENDERSON          32.18N 94.77W
04/05/2005  1.75 INCH        RUSK               TX   PUBLIC

1000 PM     HAIL             TATUM                   32.31N 94.52W
04/05/2005  2.50 INCH        RUSK               TX   LAW ENFORCEMENT

            TENNIS BALL SIZED HAIL FELL ON THE RUSK COUNTY SIDE OF
            TATUM. HAIL APPARENTLY WAS THROWN OUT OF THE NORTH SIDE
            OF THE SEVERE THUNDERSTORM...SOME 15 MILES OR SO AWAY
            FROM THE MAIN HAIL CORE

&&

15
Local storm report, Apr 5, 9:45 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             5 W CARTHAGE            32.15N 94.42W
04/05/2005  1.75 INCH        PANOLA             TX   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL IN THE SNAP AND CLAYTON COMMUNITIES
            ALONG HIGHWAY 315 WEST OF CARTHAGE

1030 PM     HAIL             CARTHAGE                32.15N 94.34W
04/05/2005  1.75 INCH        PANOLA             TX   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL IN CARTHAGE

&&

15
Local storm report, Apr 5, 9:55 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             GARY CITY               32.03N 94.37W
04/05/2005  1.75 INCH        PANOLA             TX   EMERGENCY MNGR

            GOLF BALL SIZED HAIL FELL IN GARY

1035 PM     TSTM WND DMG     7 WSW CARTHAGE          32.11N 94.45W
04/05/2005                   PANOLA             TX   EMERGENCY MNGR

            FED EX TRUCK BLOWN OVER ON ITS SIDE ALONG HIGHWAY 315
            ABOUT 2 MILES WEST OF THE COMMUNITY OF CLAYTON. NO
            INJURIES.

&&

15
Local storm report, Apr 5, 10:00 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             TIMPSON                 31.91N 94.40W
04/05/2005  1.00 INCH        SHELBY             TX   BROADCAST MEDIA

            QUARTER SIZED HAIL COVERING THE GROUND IN TIMPSON

&&

15
Local storm report, Apr 5, 10:12 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1112 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     GALLATIN                31.90N 95.15W
04/05/2005                   CHEROKEE           TX   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN GALLATIN

&&

15

The radar

The Shreveport radar (KSHV), 122 km away, was scanning. The volume nearest the first event began at 04:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Nacogdoches

When
April 5, 10:35 PM CST
Where
Nacogdoches County, Nacogdoches
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.600, -94.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481348.